International Journal of Mathematics and Mathematical Sciences
Volume 24 (2000), Issue 1, Pages 63-65

Solving linear differential equations by quadratures: comments on a general procedure

G. Caviglia1 and A. Morro2

1Department of Mathematics, Via Dodecaneso 35, Genova 1646, Italy
2University of Genoa, Dibe, Via Opera Pia 11A, Genova 16145, Italy

Received 3 May 1999

Copyright © 2000 G. Caviglia and A. Morro. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A procedure is examined which solves systems of linear differential equations by quadratures. A direct check shows that a necessary condition for the procedure cannot be true and hence the procedure does not work.